MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX AR-600,HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. ARTHREX AR-600,HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number ARTHREX AR-600,HANDPIECE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee surgery the device suddenly overheated and totally stopped working when the device was used during the insertion of an uniknee prothesis.The handle was too hot to keep it in hands.The surgeon had to change to an old hall drill to finish the surgery, the drill haven¿t been tried after it was cooled down.According to the surgeon no harm for patient, operator or third party occurred.No further information received.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The manufacturers evaluation revealed that the complaint device heated up after 15-20 seconds of testing.The device was disassembled and the sensor magnet was found rotated by approximately 90° in relation to the control magnet.If these magnets are not aligned properly it will result in an increased heat.Further, a louder running noise of the planetary gear can be recognized which also indicates a damage of the bearing.A definite cause for the misalignment of the sensor magnet could not be determined and therefore remains unknown.The reported event was confirmed.

Brand Name
ARTHREX AR-600,HANDPIECE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12953362
Report Number1220246-2021-04051
Device Sequence Number12118432
Product Code HWE
UDI-Device Identifier00888867110175
UDI-Public00888867110175
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberARTHREX AR-600,HANDPIECE
Device Catalogue NumberAR-600
Device Lot Number10305485
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown